Alert archive / Florida / Tornado Warnings in 2020
Tornado Warning 32, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Dec 16, 2020, 4:42 PM EST for Hillsborough County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 16, 2020, 4:42 PM EST (21:42 UTC)
- Expired
- Dec 16, 2020, 5:15 PM EST
- In force
- 33 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 51 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 4:59 PM EST | TORNADO | 5 Sw Kathleen, FL | SOCIAL MEDIA PHOTO SHOWING MOBILE HOME DAMAGE WITH SHEET METAL DEBRIS LOFTED AROUND POWER POLES AND UTILITY LINES. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632
WFUS52 KTBW 162142
TORTBW
FLC057-162215-
/O.NEW.KTBW.TO.W.0032.201216T2142Z-201216T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
442 PM EST Wed Dec 16 2020
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Northeastern Hillsborough County in west central Florida...
* Until 515 PM EST.
* At 442 PM EST, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Temple Terrace, moving northeast at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Plant City around 500 PM EST.
Other locations impacted by this tornadic thunderstorm include
Seffner, Thonotosassa, Kathleen and Mango.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2817 8209 2817 8206 2809 8205 2803 8206
2800 8228 2806 8231
TIME...MOT...LOC 2142Z 245DEG 29KT 2804 8226
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW3 follow-up statements
182
WWUS52 KTBW 162153
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
453 PM EST Wed Dec 16 2020
FLC057-162215-
/O.CON.KTBW.TO.W.0032.000000T0000Z-201216T2215Z/
Hillsborough FL-
453 PM EST Wed Dec 16 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EST FOR
NORTHEASTERN HILLSBOROUGH COUNTY...
At 453 PM EST, a severe thunderstorm capable of producing a tornado
was located northwest of Plant City, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Hillsborough County, including the following
locations... Kathleen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2803 8219 2809 8221 2817 8207 2817 8206
2809 8205 2804 8206
TIME...MOT...LOC 2153Z 254DEG 29KT 2805 8217
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW887
WWUS52 KTBW 162158
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
458 PM EST Wed Dec 16 2020
FLC057-162215-
/O.CON.KTBW.TO.W.0032.000000T0000Z-201216T2215Z/
Hillsborough FL-
458 PM EST Wed Dec 16 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EST FOR EASTERN
HILLSBOROUGH COUNTY...
At 458 PM EST, a confirmed tornado was located near Plant City,
moving east at 30 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
eastern Hillsborough County, including the following locations...
Kathleen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to an
interior room on the lowest floor of a sturdy building. Avoid
windows. If you are outdoors, in a mobile home, or in a vehicle, move
to the closest substantial shelter and protect yourself from flying
debris.
&&
LAT...LON 2803 8216 2807 8218 2814 8206 2809 8205
2804 8206
TIME...MOT...LOC 2158Z 254DEG 28KT 2807 8213
TORNADO...OBSERVED
HAIL...0.00IN
$$
TBW665
WWUS52 KTBW 162213
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
513 PM EST Wed Dec 16 2020
FLC057-162223-
/O.EXP.KTBW.TO.W.0032.000000T0000Z-201216T2215Z/
Hillsborough FL-
513 PM EST Wed Dec 16 2020
...THE TORNADO WARNING FOR EASTERN HILLSBOROUGH COUNTY WILL EXPIRE AT
515 PM EST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 2803 8216 2807 8218 2814 8206 2809 8205
2804 8206
TIME...MOT...LOC 2213Z 245DEG 29KT 2812 8202
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Dec 16, 2:35 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 16, 2:35 PM EST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
235 PM EST Wed Dec 16 2020
.DISCUSSION...
The area of showers and embedded thunderstorms will continue to
move across the region this afternoon and evening and gradually
weaken as it moves southeast into the southern interior and
southwest Florida. The cold front will move across the region
later this evening and overnight with a few lingering showers
possible south of Interstate 4. Abundant low level moisture will
remain across the area into midday Thursday so expecting a deck
of low clouds to move in with the boundary and persist through
most of Thursday morning. Drier air will be filtering in during
Thursday as high pressure builds in so we should see the clouds
erode from north to south during the afternoon hours. Thursday
night into early Saturday the cool dry air will be firmly
established with overnight lows both nights dipping into the
middle and upper 30s across the Nature Coast and mostly 40s
elsewhere, except along the immediate coast. Over the weekend the
surface high will move off the eastern seaboard with a moderating
trend getting underway. However, latest global models are
beginning to come more in line as far as the development of an
area of low pressure over the central gulf that moves east
northeast across north Florida. The timing though remains the big
difference with the ECMWF about 12 hours faster then the GFS.
Either way it looks like we will at least of have another chance
of showers sometime late Sunday into Monday before another area
of high pressure builds in fair dry weather and temperatures
close to normal for the first half of next week.
&&
.AVIATION...
MVFR/local IFR conditions will be possible in the convection this
afternoon into early tonight, then areas of MVFR ceilings are
expected to develop late tonight and persist through midday
Thursday. Gusty south winds this afternoon will shift to southwest
and diminish to 5 to 10 knots this evening, then veer to northwest
at around 10 knots later tonight into Wednesday.
&&
.MARINE...
Locally higher winds and seas will remain possible in the vicinity
of thunderstorms along and ahead of the cold front as it moves
southeast through the waters this afternoon and tonight. Wind
speeds will subside slightly by this evening, but will generally
remain around 15 knots through the first half of the weekend as
they veer from northwest Thursday to easterly by Saturday.
&&
.FIRE WEATHER...
Relative humidity values could dip to near 35 percent from around
the Interstate 4 corridor northward Friday afternoon, otherwise
relative humidities are expected to remain above critical
thresholds with no Red Flag conditions.
&&
.Preliminary Point Temps/PoPs...
TPA 60 66 43 64 / 60 0 0 0
FMY 66 73 46 67 / 40 20 0 0
GIF 61 67 42 63 / 70 0 0 0
SRQ 63 67 45 64 / 70 0 0 0
BKV 55 63 36 61 / 60 0 0 0
SPG 62 64 47 62 / 70 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 5 PM EST this afternoon for
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM.
&&
CloseHazardous weather outlook, Dec 16, 5:10 AM EST, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 510 AM EST Wed Dec 16 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-162215- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 510 AM EST Wed Dec 16 2020 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected today into this evening. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. ...RIP CURRENT IMPACT... Choppy surf will produce rip currents along area beaches this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...RIP CURRENT IMPACT... Choppy surf may produce rip currents along area beaches Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. RD
In the hours before
Special weather statement, Dec 16, 3:58 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
358 PM EST Wed Dec 16 2020
FLZ155-160-255-260-162145-
Inland Manatee FL-Coastal Manatee FL-Inland Sarasota FL-
Coastal Sarasota FL-
358 PM EST Wed Dec 16 2020
At 358 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Ruskin to Bradenton to near
Saint Armands Key. Movement was northeast at 35 mph.
Locations impacted include...
Sarasota, Bradenton, Palmetto, Lakewood Ranch, Ellenton, Sarasota
Springs, South Gate Ridge, Saint Armands Key, Lake Sarasota, North
Sarasota, Memphis, Sarasota Bradenton Airport, West Samoset,
Southgate, The Meadows, Ridge Wood Heights, South Bradenton, Myakka
City, Parrish and South Sarasota.
LAT...LON 2746 8261 2763 8253 2764 8207 2759 8208
2729 8210 2727 8262 2736 8268 2737 8268
TIME...MOT...LOC 2058Z 245DEG 31KT 2770 8254 2750 8255 2735 8266
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 4:51 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 62 hr |
| Dec 16, 7:52 AM EST | Small Craft Advisory | TBW | 9 hr | |
| Dec 16, 12:27 PM EST | Special Marine Warning | TBW | 63 min | |
| Dec 16, 1:29 PM EST | Special Marine Warning | TBW | 61 min | |
| Dec 16, 1:46 PM EST | Special Marine Warning | TBW | 44 min | |
| Dec 16, 1:51 PM EST | Special Marine Warning | TBW | 54 min | |
| Dec 16, 2:45 PM EST | Special Marine Warning | TBW | 60 min | |
| Dec 16, 3:28 PM EST | Special Marine Warning | TBW | 32 min | |
| Dec 16, 3:48 PM EST | Tornado Warning | TBW | Pinellas | 27 min |
| Dec 16, 3:57 PM EST | Special Marine Warning | TBW | 33 min | |
| Dec 16, 3:58 PM EST | Special Weather Statement | TBW | Manatee | 47 min |
| Dec 16, 4:09 PM EST | Tornado Warning | TBW | Hillsborough | 23 min |
| Dec 16, 5:02 PM EST | Tornado Warning | TBW | Hillsborough, Polk | 28 min |
Nearby
Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.